Quality of Life - the Primary Component in Senior Health Care

Sign Up

August 12th, 2012

Discontinuation of Statin Therapy Due to Muscular Side Effects

Discontinuation of statin therapy due to muscular side effects: A survey in real life
Nutrition, Metabolism & Cardiovascular Diseases, 07/03/2012  Clinical Article
Rosenbaum D et al.

 Muscular symptoms associated with average dosage statin therapy are more frequent than in clinical trials and have a greater impact on patients' life than usually thought.

•Authors conducted a wide survey on 10,409 French subjects.
•Among these, 2850 (27%) had hypercholesterolemia and 1074 were treated with statins.
•Muscular symptoms were reported by 104 (10%) statin treated patients and led to discontinuation in 30% of the symptomatic patients.
•The main prescribed statins were low doses rosuvastatin, atorvastatin and simvastatin.
•Pains were the most commonly described symptoms (87%) but many patients also reported stiffness (62%), cramps (67%), weakness or a loss of strength during exertion (55%).

•Pain was localized in 70% but mostly described as affecting several muscular groups.
•Approximately 38% of patients reported that their symptoms prevented even moderate exertion during everyday activities, while 42% of patients suffered major disruption to their everyday life.
Read more: http://www.mdlinx.com/cardiology/news-article.cfm/4127326/dyslipidemia#ixzz23MZvinU9

Geriatric Nutrition

Without good nutrition, positive drug therapy outcomes are very difficult to obtain, For the best in Geriatric Nutritional Information

Find out more Optima Solutions

Continuing Education

Each month we will post an analysis of specific aspects of government long-term healthcare regulations.

Find out more